Puerto Rico, 2014

Flood in Puerto Rico, September 6, 2014

September 6, 2014 · NWS SJU · 1 event in 1 county or zone

Tropical wave brought some showers and thunderstorms to the local area. Very active weather occurred across the island.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJU wrote it up.

Tropical wave brought some showers and thunderstorms to the local area. Very active weather occurred across the island. Numerous showers moved northwest.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 6, 2:45 PM AST, 45 minutes earlier.

Area forecast discussion, Sep 6, 2:45 PM AST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
245 PM AST SAT SEP 6 2014

.DISCUSSION...SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE
NORTHWEST PORTIONS OF PUERTO RICO.THESE SHOWERS WERE GENERATING
RAINFALL ACCUMULATIONS OF BETWEEN 1 TO 3 INCHES IN ISOLATED AREAS.
ALSO AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE ACROSS
THE LOCAL OFF SHORE CARIBBEAN WATERS. MOST OF THESE SHOWERS AND
THUNDERSTORMS WILL DISSIPATE BEFORE SUNSET.

A TROPICAL WAVE NOW LOCATED OVER THE LESSER ANTILLES WILL CONTINUE
TO MOVE WEST AND OVER THE LOCAL AREA LATE TONIGHT. THIS FEATURE
WILL BING A SIGNIFICANT INCREASE ON CLOUDINESS...SHOWERS AND
THUNDERSTORMS ACROSS THE LOCAL AREA THROUGH AT LEAST SUNDAY. THE
AREA MOST AFFECTED WILL BE THE USVI EASTERN PORTIONS OF PUERTO
RICO DURING SUNDAY MORNING. ON SUNDAY AFTERNOON THESE SHOWERS ARE
EXPECTED TO SPREAD WESTWARD AND AFFECT THE REST OF PUERTO RICO.

FOR MID NEXT WEEK...WEATHER CONDITIONS WILL REMAIN NORMAL FOR THIS
TIME OF THE YEAR...WITH SHOWERS AND THUNDERSTORMS DEVELOPMENT
EXPECTED OVER THE WESTERN INTERIOR...WEST AND NORTHWEST SECTIONS OF
PUERTO RICO...WHILE SOME PASSING SHOWERS EXPECTED OVER THE U.S.
VIRGIN ISLANDS. IN THE LONG TERM...LATEST MODEL GUIDANCE CONTINUES
TO SUGGEST A VIGOROUS TROPICAL WAVE MOVING ACROSS THE NORTHEAST
CARIBBEAN BY THE END OF NEXT WORKWEEK. STAY TUNED.
&&

.AVIATION...LIKELY MVFR CONDS ACROSS TJBQ AND POSSIBLE ACROSS AS
SHRA/TSRA ACTIVITY ACROSS NW-PR EXPECTED TO CONTINUE UNTIL ABOUT
06/21Z. VCSH/VCTS TO THE NORTH OF TJPS UNTIL 06/21Z. OTHERWISE VFR
CONDS ARE EXPECTED ACROSS THE REST OF THE LOCAL TERMINALS THIS
AFTERNOON AND EVENING. WINDS WILL PREVAIL FROM THE EAST TONIGHT AT
ABOUT 5 TO 10 KNOTS. APPROACHING TROPICAL WAVE WILL INCREASE SHRA
ACTIVITY LATE TONIGHT INTO SUNDAY MORNING.

&&

.MARINE...LOCAL WINDS AND SEAS CONTINUED AT 5 FEET OR LESS OVER MOST
OF THE COASTAL WATERS...WITH WINDS OF 17 KNOTS OR LESS. HIGH
POTENTIAL FOR STRONG SHOWERS AND THUNDERSTORMS TO MOVE ACROSS THE
LOCAL WATERS LATE TONIGHT THROUGH SUNDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  86  77  90 /  60  60  20  20
STT  78  87  77  88 /  60  60  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

25/10
Hazardous weather outlook, Sep 6, 5:47 AM AST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
547 AM AST SAT SEP 6 2014

AMZ710>745-PRZ001>013-071000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
547 AM AST SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS WITH A FEW STRONG THUNDERSTORMS WILL DEVELOP ACROSS THE
INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO THIS AFTERNOON.
LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH STRONG
THUNDERSTORMS OVER NORTHWEST PUERTO RICO. HEAVY RAINS MAY LEAD
TO URBAN AND SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WEATHER CONDITIONS WILL DETERIORATE OVERNIGHT AND SUNDAY AS A
TROPICAL WAVE REACHES THE LOCAL REGION. THEREFORE...HIGH MOISTURE
AND INSTABILITY WILL ALLOW SHOWERS TO DEVELOP ACROSS THE LOCAL
AREA...RESULTING IN PERIODS OF HEAVY RAINFALL AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

REPORTS WOULD BE GREATLY APPRECIATED.

AMZ715-725-VIZ001-002-071000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
547 AM AST SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WEATHER CONDITIONS WILL DETERIORATE OVERNIGHT AND SUNDAY AS A
TROPICAL WAVE REACHES THE LOCAL REGION. THEREFORE...HIGH MOISTURE
AND INSTABILITY WILL ALLOW SHOWERS TO DEVELOP ACROSS THE LOCAL
AREA...RESULTING IN PERIODS OF HEAVY RAINFALL AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 6, 1:51 PM AST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
151 PM AST SAT SEP 6 2014

PRC003-011-083-099-131-061830-
ANASCO PR-MOCA PR-SAN SEBASTIAN PR-LAS MARIAS PR-AGUADA PR-
151 PM AST SAT SEP 6 2014

AT 148 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF SAN SEBASTIAN...MOVING WEST AT
10 MPH. THIS THUNDERSTORM IS PRODUCING INTENSE LIGHTNING...HEAVY
RAIN AND STRONG GUSTY WINDS. IN ADDITION...SMALL HAIL COULD BE
OBSERVED WITH THIS STORM.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

JJA
Special weather statement, Sep 6, 2:01 PM AST, 1 hour 29 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
151 PM AST SABADO 6 DE SEPTIEMBRE DE 2014

PRC003-011-083-099-131-061830-
ANASCO PR-MOCA PR-SAN SEBASTIAN PR-LAS MARIAS PR-AGUADA PR-
151 PM AST SABADO 6 DE SEPTIEMBRE DE 2014

A LAS 1:48 PM AST...METEOROLOGOS DEL SERVICIO NACIONAL DE
METEOROLOGIA DETECTARON TRONADAS FUERTES A CERCA DE 4 MILLAS AL SUR
DE SAN SEBASTIAN...MOVIENDOSE AL OESTE A 10 MPH. ESTAS TRONADAS ESTA
PRODUCIENDO RAYOS INTENSOS...LLUVIAS FUERTES Y RAFAGAS DE VIENTOS.
ADEMAS...PUDIERA OBSERVARSE GRANIZO PEQUENO CON ESTA TORMENTA.

RAYOS INTENSOS HAN SIDO REPORTADOS CON ESTA TORMENTA. SI SE
ENCUENTRA EN EL EXTERIOR...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO
LOS ARBOLES. MUEVASE AL INTERIOR DE SER POSIBLE. DE ENCONTRARSE EN
UN LUGAR SEGURO MANTENGASE ALEJADO DE PUERTAS Y VENTANAS Y EVITE
USAR LOS TELEFONOS SALVO EN CASO DE EMERGENCIA.

JJA/CAM
Special weather statement, Sep 6, 3:18 PM AST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
318 PM AST SAT SEP 6 2014

PRC001-141-062000-
UTUADO PR-ADJUNTAS PR-
318 PM AST SAT SEP 6 2014

AT 312 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED  A
THUNDERSTORM OVER UTUADO AND PORTIONS OF ADJUNTAS...CAPABLE OF
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...MINOR FLOODING
AND GUSTY WINDS DURING THE NEXT HOUR OR SO. THIS THUNDERSTORM MAY
CONTAIN SMALL HAIL. OTHER THUNDERSTORMS NEARBY MAY ALSO BECOME
STRONG WITH BLINDING RAIN AND FREQUENT LIGHTNING.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

23
Special weather statement, Sep 6, 3:24 PM AST, 6 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
318 PM AST SABADO 6 DE SEPTIEMBRE DE 2014

PRC001-141-062000-
UTUADO PR-ADJUNTAS PR-
318 PM AST SABADO 6 DE SEPTIEMBRE DE 2014

A LAS 3:12 PM AST...METEOROLOGOS DEL SERVICIO NACIONAL DE
METEOROLOGIA DETECTARON UNA TRONADA SOBRE UTUADO Y PORCIONES DE
ADJUNTAS...CAPAZ DE PRODUCIR RAYOS FRECUENTES DE NUBA A TIERRA...
INUNDACIONES MENORES Y VIENTOS EN RAFAGAS DURANTE LA PROXIMA HORA O
MAS. CON ESTA TRONADA PUDIERA OBSERVARSE GRANIZO PEQUENO...Y OTRAS
TRONADAS CERCANAS TAMBIEN PUDIERAN INTENSIFICARSE Y PRODUCIR FUERTES
LLUVIAS Y RAYOS FRECUENTES.

RAYOS INTENSOS HAN SIDO REPORTADOS CON ESTA TORMENTA. SI SE
ENCUENTRA EN EL EXTERIOR...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO
LOS ARBOLES. MUEVASE AL INTERIOR DE SER POSIBLE. DE ENCONTRARSE EN
UN LUGAR SEGURO MANTENGASE ALEJADO DE PUERTAS Y VENTANAS Y EVITE
USAR LOS TELEFONOS SALVO EN CASO DE EMERGENCIA. TRETE DE DESENCHUFAR
LOS ENSERES ELECTRICOS INECESARIOS ANTES DE QUE SE ACERQUE LA
TORMENTA.

23/JAE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Aguada

When
September 6, 3:30 PM AST to 5:30 PM AST
Where
Aguada County, 16.68 mi N of Aguada to 16.53 mi N of Aguada
Cause
Heavy Rain
Reported by
Social Media
Coordinates
18.361, -67.169

Road PR-417 detour south was reported flooded.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2014Every state in 2014This day in weather historyWarnings in Puerto Rico, September 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541031.